MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T45
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using a lantern delivery microcatheter (lantern), penumbra coils and a non-penumbra catheter (5fr).It was noted that the patient¿s anatomy was very tortuous.While advancing the lantern toward the target location, the physician noticed under fluoroscopy that the lantern fractured at the mid-shaft within the distal target artery.A guidewire was advanced through the fractured segment, and both the guidewire and the fractured lantern were removed.The procedure was completed using another lantern and four coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern delivery microcatheter (lantern) confirmed a fracture.Due to lack of signs of torquing or stretching at the fractured location, this damage was likely due to a kink that worsened to a fracture.If the lantern is manipulated against resistance during use, damage such as a kink and subsequent fracture may occur.The reported tortuous anatomy may have contributed to the resistance.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25480419
Report Number3005168196-2026-00189
Device Sequence Number18575715
Product Code DQY
UDI-Device Identifier00814548016658
UDI-Public00814548016658
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPXSLIMLAN135T45
Device Lot NumberF00017856
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexMale